Loading ...
Sorry, an error occurred while loading the content.

Re:question regarding potassium

Expand Messages
  • Sharyl Cline
    Cindy, you are right. Low potassium can occur when using diuretics. Be sure your vet checks Caleb s potassium levels on his next test. Your vet will have
    Message 1 of 3 , Jan 31, 2008
    • 0 Attachment
      Cindy, you are right. Low potassium can occur when using diuretics. Be sure your vet checks Caleb's potassium levels on his next test. Your vet will have potassium supplements. Do not get the Tumil gel. I have yet to see a kitty that liked that stuff. You can buy potassium gluconate at your drug store or on line and convert your vet's dose recommendations using the info here.
      http://members.verizon.net/~vze2r6qt/supplies/potassium.htm
      I prefer the powder. Just easier to measure and give. You will want to do follow up testing to verify the dose. High potassium is also dangerous especially for a heart kitty.
      Sharyl Pequita and Angel Albert


      although I have been trying to keep up with all the posts, remembering what's been said is like remembering last week for me - very difficult (probably due to my lack of sleep). Anyway, people have been talking about potassium levels being an issue in relation to lasix or another medication. To make a long question short here...I am taking Caleb to get his CBC next week and wanted to look out for the potassium and sort of remembered that if it was low due to a medication then it would need to be supplemented. ..is this right? He is on furosemide, spiro, fortekor and plavix. It has been 5 months since his diagnosis and I think the meds have helped (along with the supplements of course). Does anyone know what I am referring to here? Thanks in advance, Cindy



      ---------------------------------
      Never miss a thing. Make Yahoo your homepage.

      [Non-text portions of this message have been removed]
    Your message has been successfully submitted and would be delivered to recipients shortly.